Alert archive / Florida / Beach Hazards Statements in 2022

Beach Hazards Statement 14, NWS Melbourne, FL

April 5, 2022Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Apr 5, 2022, 3:15 AM EDT for Volusia County, Florida. It took effect at Apr 5, 2022, 8:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 3:15 AM EDT (07:15 UTC)
In effect from
Apr 5, 2022, 8:00 AM EDT
Expired
Apr 5, 2022, 1:17 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WHUS42 KMLB 050715
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
315 AM EDT Tue Apr 5 2022

FLZ047-054-059-064-141-147-060300-
/O.NEW.KMLB.BH.S.0014.220405T1200Z-220406T0300Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
315 AM EDT Tue Apr 5 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Southeast to South winds around 20 mph and gusty will 
  produce a strong northward-flowing longshore current, parallel 
  to the beach. There will also be a Moderate risk of life- 
  threatening rip currents.

* WHERE...The beaches of Volusia, Brevard, Indian River, St. 
  Lucie and Martin counties.

* WHEN...Today and into tonight.

* IMPACTS...Strong currents can knock you off your feet and make 
  you even more susceptible to being caught in the seaward pull 
  of a rip current. If you decide to enter the ocean, do so only 
  within sight of a lifeguard, and never swim alone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

JP
1 follow-up statement
593 
WHUS42 KMLB 051717
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
Issued by National Weather Service Tampa Bay Ruskin FL
117 PM EDT Tue Apr 5 2022

FLZ047-054-059-064-141-147-051830-
/O.CAN.KMLB.BH.S.0014.000000T0000Z-220406T0300Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
117 PM EDT Tue Apr 5 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

The beach hazard statement will likely be reissued later this
afternoon.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 4, 9:23 PM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Apr 4, 9:23 PM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
923 PM EDT Mon Apr 4 2022

.DISCUSSION...

Rest of Tonight...The two showers that have survived into Osceola
County are likely to dissipate by 10 PM, with light rain over
Okeechobee County and Lake O ending shortly. Otherwise, dry
conditions are expected to persist overnight. A bit milder with
temps in the mid to upper 60s. Patchy fog will be possible late
tonight into Tuesday morning, mostly in rural areas south of
Orlando to Lake Okeechobee.

Scattered showers and storms are forecast to develop over the
Atlantic waters overnight as a warm front lifts north through the
area. Cannot rule out a stray shower or two along the coast.

Tuesday...A warm front lifts north of the area by tomorrow
morning, putting east central FL into the warm sector.
Temperatures will be well above normal for this time of year, with
highs in the upper 80s to 90 degrees areawide. South to southeast
flow in the morning increases by early afternoon and is expected
to veer southwest in the late afternoon to early evening. The east
coast seabreeze is expected to develop, but not likely to make it
too far inland. Breezy conditions behind the sea breeze, with
south-southeast winds around 20mph.

The Storm Prediction Center has most of east central Florida into
a Marginal Risk for severe weather on Tuesday. Scattered showers
and a few lightning storms are expected to form along the sea
breeze. Then, the sea breeze collision will result in numerous
showers and storms, some of which will be strong. Main impacts
from any strong storm will be damaging wind gusts of 50-60mph,
hail up to 1 inch in diameter, frequent lightning strikes, and
locally heavy rainfall of 1 to 3 inches. A brief tornado or two
cannot be ruled out.

&&

.AVIATION...

A few showers south of MCO/ISM this evening will dissipate by 03Z,
then VFR conditions prevail overnight. High resolution guidance
indicated some fog potential, but kept it limited to rural areas
south of MCO/ISM, and even then coverage is going to be very low.
Scattered to numerous showers/storms expected Tuesday afternoon
and evening, especially along the coast where the sea breeze
collision will occur.

&&

.MARINE...

Tonight...Favorable boating conditions with east winds 10-15 knots
becoming southeast overnight as a warm front lifts north through
the area. Seas 2-3 feet. Scattered showers and lightning storms
are forecast to develop over the waters late tonight.

Tuesday...Deteriorating boating conditions through the day as
S/SSE winds increase to 15-20 knots by early afternoon. Small
craft likely will need to exercise caution across all the local
Atlantic waters. The sea breeze will develop in the early
afternoon, with noticeably stronger winds behind the sea breeze
at around 20 knots. Numerous showers and lightning storms are
expected to develop in the late afternoon and evening along the
sea breeze collision, then push offshore. Some storms may be
strong to severe. Seas 2-3 feet in the morning, building to 3-4
feet by early afternoon and up to 5 feet in the far offshore
waters of Volusia county.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  87  68  87 /  10  60  30  50
MCO  67  90  71  90 /  20  60  20  50
MLB  67  86  69  88 /  10  60  20  50
VRB  67  86  69  89 /  20  50  10  50
LEE  66  87  70  86 /  10  40  30  50
SFB  66  89  69  89 /  10  70  20  50
ORL  68  90  72  90 /  10  60  20  50
FPR  67  86  69  89 /  20  50  10  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Rodriguez/Sedlock
Hazardous weather outlook, Apr 4, 9:03 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
903 PM EDT Mon Apr 4 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
903 PM EDT Mon Apr 4 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Patchy fog will be possible late tonight across rural areas of
Osceola and Okeechobee Counties, where showers and storms occurred
this evening. Visibility may drop to less than one mile in some
areas. Use caution if you encounter fog while driving, and
remember to slow down, use only your low beam headlights, and
maintain a safe following distance.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Unsettled weather will return to central Florida from Tuesday
into midweek with scattered to numerous showers and embedded
thunderstorms. Some storms will have the potential to become
strong with locally heavy rainfall, frequent lightning strikes and
gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:17 AM EDTSmall Craft AdvisoryMLB25 hr
Apr 5, 3:15 PM EDTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia6 hr
Apr 5, 6:13 PM EDTSpecial Marine WarningMLB62 min
Apr 5, 6:18 PM EDTSpecial Marine WarningMLB87 min
Apr 5, 6:19 PM EDTSpecial Weather StatementMLBVolusia11 min
Apr 5, 6:28 PM EDTSpecial Weather StatementMLBVolusia32 min
Apr 5, 7:25 PM EDTSpecial Weather StatementMLBVolusia20 min

Nearby

Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.